Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tracy521

Perioral Dermatitis Or Something Else?

Recommended Posts

So my derm switched me to Hylunia cleanser because its all natural and would be better for my skin and would help to calm it down as well as help with breakouts. The cleanser really works good but I was getting a lot more blackheads and whiteheads around my nose so the derm recommended the Hylunia Saliclyic Acid Cleanser for that. She said I could use it once a day or as often as needed. So I used the cleanser 1-2x a day and then after a week I noticed my face getting super dry and shiny and then it started peeling. I went away to Baltimore for a weekend with my hubby and the last day we were there we spent the day in the sun. I always wear sunscreen but when we got back to the car my cheeks were red but not a sunburn type of red. So the next day I started getting these bumps on my forehead, chin, cheeks but they would go away fairly quickly. So over the next week more and more bumps would pop up. I stopped using the cleanser and went back to the derm. She said that I had perioral dermatitis because I started getting bumps around my upper lip as well. She thought that maybe I was using too much lotion and that I got the dermatitis from that as well as the cleanser. What is odd is that I really wasnt moisturizing more than normal. Its been 2 weeks since I stopped using that cleanser and I am still getting the bumps. They are on my upper lip, chin, cheeks and outer parts of my face. I am using clindamycin lotion twice a day but it makes me face so greasy its disgusting and I feel like its doing nothing for the bumps. They seem to appear in the morning and the evening so I am wondering if my cleanser is making this worse and if so what is a good cleanser to use? Any ideas? I am so frustrated!!!

Just a note i am pretty much wearing no makeup at all and not using any moisturizer. i am spot treating the bumps with sulfur so i hope that is ok. it seems to be the only thing that dries up these suckers so that they go away.

Edited by tracy521

Share this post


Link to post
Share on other sites

Hi..

How did things turn out for you?

I think I have the same. It showed up after accutane. They are very tiny, fluid filled either light pink or flesh colored bumps (they become more red-ish if picked). They come in clusters, you can lightly just scratch them and they'll burst and crust over. It is very annoying, sometimes it looks really bad. But they go away in a day, if not in a couple of hours. But then more can show up and the process starts all over again. I also have some facial eczema, so I have extremely sensitive skin.

My GP gave me differin? I told her that half my face has atopic dermatitis and she told me to use a moisturizer on top. First day I used the tiniest amount on my upper cheeks and nose half my face was beet red and itching so bad I had trouble getting myself out the door.

If it is plain acne then sure I will use the differin, but, it just doesn't feel like acne.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×